advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Israel:

I am 52 years woman living in Israel Three weeks ago, I was diagnosed with type 2 diabetes by my family doctor because I had a 260 mg/dl [14.4 mmol/L] blood sugar level in the morning after 12 hours of fasting. There were other signs like thirst, excessive urination, fatigue, and weight loss. I am very thin, 45 kilograms for 1.60 meters (101 pounds for 5 feet 1 inches) and participating in a lot of sports. Now, I am under a special diabetes diet and diabetes pills, and feeling better. But, I still have high sugar levels.

  1. Is it normal for someone like me to have type 2 diabetes since I am thin and participating in sports regularly? Can it be something else? Can it be type 1 diabetes?

  2. Last year, I was under much stress. Can this stress be the reason? Can it be a temporary situation?

  3. Can it be cured with diet only? How can I put on three to four kilograms and still stick with my diabetes diet?

Answer:

This appears to be a variant form of diabetes, Maturity Onset Diabetes of the Young or MODY. Your glucose levels and symptoms are consistent with diabetes and you should continue to follow your physician's care with diet, exercise and medication.

If your sugar is still high despite the pills, then your physician may decide to use insulin. MODY patients can be required to use insulin for a time period or may use a combination of medications.

I would definitely talk to your doctor and would ask to see a specialist in endocrinology (there are several in the Tel Aviv area) for another opinion. The specialist would be able to design a program to fit your needs and help maintain control of your glucoses.

ABS

DTQ-20040525100425
Original posting 29 May 2004
Posted to Diagnosis and Symptoms and LADA and MODY

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:58
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.